MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 980 ventilator did not pass the exhalation valve (ev) performance test portion of the short self test (sst) with a message indicating the pressure was out of range (oor).There was no patient involved.
 
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator did not pass the exhalation valve (ev) performance test portion of the short self test (sst) with a message indicating the pressure was out of range (oor).The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue.The sp's troubleshooting included using a different exhalation valve flow sensor (evq) which was not successful and replacing the exhalation valve assembly (eva) and the exhalation module cable which was successful.The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.The exhalation module cable was returned to medtronic for analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.One eva was returned to medtronic for analysis.Visual inspection showed no anomalies.The returned eva was attached to the failure investigation test ventilator for analysis.The unit powered up, and calibration failed with "pressure sensor cross check failed.Further analysis found that the exhalation sensor printed circuit board assembly (pcba) in the eva was faulty due to multiple component failures.One of the faulty components was the pressure sensor (ps1) which would result in the ventilator entering backup ventilation, if the fault occurs while in use on a patient.The cause of the reported event and the isolated to a faulty exhalation sensor printed circuit board assembly (pcba) in the eva.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24627348
Report Number8020893-2026-00027
Device Sequence Number13028705
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)151216
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown